Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Male Sexual Disorders
Question: Having an allergic reaction to sex
|Trying2GetBye - Tue Mar 04, 2008 2:40 pm|
I have been seeing a guy for about 6 months, and everytime we have intimate contact...he gets sick. We have both been tested for STD's and AIDs, and are both clean...and neither of us has any other sexual partners at this time. His symptoms are similar to that of an allergic reaction.....blocked sinuses, itchy watery eyes, headache, and he sometimes complains of a burning or ringing sensation in his ears. I have changed all of my soaps, make up, laundry detergent, etc. to hypoallergenic types....and have quit wearing perfume of any kind. We are both frustrated and upset....and are begining to wonder if it's more serious. Could he be allergic to my bodily fluids? I know a woman can have a semen allergy....could a man be allergic to vaginal fluid or to my saliva? What about medications....I take Zoloft. Could he be allergic to that?
Again, this only happens when we have intimate contact....HELP! What can we do???
|Cynthia H, RN - Thu Mar 20, 2008 5:51 pm|
Latex could be the allergin. Protected sex with latex free covers could be tried.
|Debbie Miller, RN - Sat Mar 22, 2008 9:01 am|
I agree with Cynthia that this would be a good place to start in identifying the sensitivity if, in fact, you are using latex condoms. If so, I would just add a little caution as you try alternative condom types. Other plastics (polyurethane) are good protection against virus but do break more often than latex (approximately 7 times as frequently) so be careful. The skin varieties offer good birth control but have pores large enough to allow viruses through so are not helpful in reducing the transmission of disease. Since you report that you are both "clean" this should not be a big concern - just something to be aware of.
I have never known anyone to react to the other person's medication such as Zoloft and seriously doubt this is a concern.
If after trying eliminating possible offenders like soaps, perfumes and other external contaminants he still has this reaction, he might want to be checked by an allergist who could test for specific allergens. And, as a last resort, perhaps counseling in case there is some psychogenic cause. The mind can be very powerful and deep-seated emotions can manifest in physical symptoms.
Best wishes to you.
|Tim W Latsko - Sat Mar 22, 2008 5:08 pm|
A quick question, do you or yours have a pet? If so, you may want to start there.
Good luck and try enjoying each other in a place uncommon to you, both.
|Debbie Miller, RN - Thu Mar 27, 2008 11:44 pm|
I am moving your other post to this one because it is related and the forum rules indicate that you must keep related posts together; not start a new thread. While there are slight differences, it is basically the same concern.
I will add this: Some people are allergic to all soaps, perfumes, additives so just changing may not help. Switching to bland, non-perfumed products might if that is his problem. I also agree with Tim that changing to a neutral location to see if it makes a difference is certainly a possibility in case it is an environmental allergen causing the problem. What can it hurt? Animal allergies definitely cause this type of reaction.
|Zasasule - Mon Nov 10, 2008 3:13 pm|
i agreee with those but i ahve got my problem i suppose u gys can help
ts my first time to have sex with my girlfriend.its been almost 6 months since we started the relatonship
but the problem is i did do masturbation a lot n other kinds of things,most of my musles are out they can be seen
my penis erect but just when i enter inside my girlfriends vagina it shrinks
i don't whats the problem
please i need help
this happen almost two times whenever i tried to have sex with my girlfrind
please i need help
|Debbie Miller, RN - Wed Nov 12, 2008 7:38 pm|
You may benefit from a medication to help erectile dysfunction, even if you are not of an age you would think of this. There could also be psychological factors so you may want to see a therapist about this. The mind is very powerful and affects the body in many ways. Be sure you are taking adequate time for complete arousal before trying penetration. If the problem continues you could benefit from seeing a doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.